Alert archive / Kansas / Tornado Warnings in 2007

Tornado Warning 70, NWS Goodland, KS

June 13, 2007Wichita County, Kansas

NWS Goodland, KS issued this tornado warning at Jun 13, 2007, 4:40 PM CDT for Wichita County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2007, 4:40 PM CDT (21:40 UTC)
Expired
Jun 13, 2007, 5:08 PM CDT
In force
28 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Wichita County, KS

The radar

The Goodland radar (KGLD), 110 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1026 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGLD 132139
TORGLD
KSC203-132230-
/O.NEW.KGLD.TO.W.0070.070613T2140Z-070613T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
440 PM CDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL WICHITA COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 530 PM CDT

* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LEOTI...
  MOVING NORTHWEST AT 5 MPH.

* THE TORNADO WILL BE NEAR...
  LEOTI AROUND 455 PM CDT...

A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED
BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A
SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP.

LAT...LON 3838 10121 3856 10123 3852 10152 3827 10152

$$
1 follow-up statement
000 
WWUS53 KGLD 132208
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
408 PM MDT WED JUN 13 2007

KSC203-132218-
/O.CAN.KGLD.TO.W.0070.000000T0000Z-070613T2230Z/
WICHITA KS-
508 PM CDT WED JUN 13 2007

...THE TORNADO WARNING FOR CENTRAL WICHITA COUNTY IS CANCELLED...

HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE WITH
THIS THUNDERSTORM.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

LAT...LON 3838 10121 3856 10123 3852 10152 3827 10152

$$

KILLINGSWORTH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:41 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 13, 3:41 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
241 PM MDT WED JUN 13 2007

.DISCUSSION...FORECAST CONCERNS INCLUDE CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH TOMORROW WITH POTENTIAL FOR FLOODING AS
WELL AS TEMPERATURES DEPENDENT ON CLOUD COVER AND PRECIPITATION
FOR NEXT COUPLE OF DAYS.

OVERALL WEATHER PATTERN ACROSS THE COUNTRY HAS CHANGED LITTLE WITH
BLOCKING IN PLACE. TROUGH OFF EAST COAST CONTINUED TO SPIN IN
PLACE WITH RIDGE FROM GREAT LAKES TO GULF COAST. UPPER LOW NOW
SPINNING IN PLACE OVER SOUTHEAST COLORADO WITH DEEP MOISTURE PLUME
CONTINUING TO SPREAD DEEP MOISTURE NORTHWARD ACROSS THE SOUTHERN
AND CENTRAL PLAINS. STATIONARY FRONT ALSO LIES IN PLACE ACROSS
WESTERN KANSAS INTO CENTRAL NEBRASKA. LATEST IR AND WATER VAPOR
SATELLITE IMAGERY SHOWED SPIN OF UPPER LOW OVER SOUTHEAST
COLORADO.

SHORT TERM MODELS INITIALIZED WELL THIS MORNING WITH RESPECT TO
SURFACE STATIONARY FRONT AS WELL AS WITH POSITION AND STRENGTH OF
UPPER LOW OVER SOUTHEAST COLORADO. MODELS HANDLING MOISTURE FIELDS
WELL. HAVE GONE WITH A BLEND OF THE NAM AND GFS MODELS FOR THE
SHORT TERM.

FOR TONIGHT WITH PROXIMITY OF UPPER LOW AND INSTABILITY ALONG WITH
DEEP LOW LEVEL MOISTURE EXPECT SHOWERS AND THUNDERSTORMS LIKELY
ACROSS THE ENTIRE FORECAST AREA. RADAR TRENDS FROM EARLIER THIS
AFTERNOON SHOWED CYCLONIC CIRCULATION OF SHOWERS AND STORMS MOVING
ACROSS THE FORECAST AREA. WILL CARRY LIKELY POPS. HAVE MENTIONED
THE POTENTIAL FOR FLOODING WITH THE HEAVIER STORMS. FOR LOW
TEMPERATURES TONIGHT DID NOT MADE MUCH CHANGE FROM PREVIOUS
FORECAST KEEPING TEMPERATURES IN THE MIDDLE 50S TO LOWER 60S.

FOR THURSDAY AND THURSDAY NIGHT WILL STILL HAVE LOTS OF TROPICAL
MOISTURE IN PLACE AND WILL NOT TAKE MUCH FORCING TO CREATE MORE
SHOWERS AND THUNDERSTORMS FOR ONE MORE DAY AT LEAST. WILL CARRY
CHANCE POPS FOR THE FORECAST AREA WITH LOWEST POPS WEST AND
HIGHEST OUT EAST AS UPPER LOW DRIFTS EVER SO SLOWLY DOWN INTO
NORTHWEST OKLAHOMA. HIGH TEMPERATURES ON THURSDAY WILL BE AGAIN
PROBLEMATIC AS LOTS OF CLOUDINESS AND PRECIPITATION WILL KEEP HIGH
TEMPERATURES DOWN MAINLY IN THE 70S.

FOR FRIDAY THROUGH SATURDAY EXPECT THE UPPER LOW TO HAVE MOVED FAR
ENOUGH AWAY FOR SOME DRIER AIR TO MOVE INTO THE REGION. WILL KEEP
FRIDAY AND WILL KEEP FRIDAY AND SATURDAY DRY. SHOULD SEE WARMER
HIGH TEMPERATURES INTO THE 80S.

AS FOR THE EXTENDED FORECAST PERIOD SUNDAY THROUGH WEDNESDAY THE
MAIN FORECAST CONCERN WILL BE A COLD FRONT AND TROUGH EXPECTED TO
AFFECT THE REGION SUNDAY NIGHT THROUGH MONDAY NIGHT. WILL CARRY
SLIGHT CHANCE POPS FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT AS A RESULT. WILL CARRY LITTLE COOLER TEMPERATURES ON
TUESDAY THEN WARMER TEMPERATURES ON WEDNESDAY.

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
TONIGHT AND THURSDAY RESULTING IN AT LEAST MVFR CONDITIONS WITH A
FEW LOCATIONS DOWN TO IFR CONDITIONS. HEAVY RAIN WITH THE STRONGER
STORMS WILL REDUCE VSBYS TO AS LOW AS A MILE AT TIMES. WIND GUSTS
TO 35KT MAY ALSO OCCUR NEAR ANY OF THE STRONGER STORMS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR KSZ003-004-015-
     016.

NE...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR NEZ081.

CO...NONE.
&&

LAMMERS
Hazardous weather outlook, Jun 13, 11:41 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MDT WED JUN 13 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1041 AM MDT WED JUN 13 2007 /1141 AM CDT WED JUN 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AS THE LOW PRESSURE
SYSTEM CONTINUES TO SIT OVER THE REGION. WHILE THE STORMS ARE NOT
EXPECTED TO BE SEVERE...HEAVY RAIN IS POSSIBLE ESPECIALLY IN
SOUTHWEST NEBRASKA AND PORTIONS OF NORTHWEST KANSAS. THE FLASH
FLOOD WATCH CONTINUES THROUGH THIS EVENING FOR EASTERN AREAS OF
THE TRI STATE REGION. SOME OF THESE AREAS HAVE ALREADY RECEIVED
HEAVY RAIN YESTERDAY...INCREASING THE RISK OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SLOW MOVING STORM SYSTEM WILL CONTINUE TO BRING A CHANCE OF
THUNDERSTORMS FROM THURSDAY INTO FRIDAY. AT THIS TIME...THESE
STORMS ARE NOT EXPECTED TO BE SEVERE. AFTER A DRY SATURDAY...THERE
WILL BE ANOTHER CHANCE FOR THUNDERSTORMS THROUGH THE BEGINNING OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR HEAVY RAIN AND FLOODING
REPORTS.

JOHNSON/BULLER

In the hours before

Local storm report, Jun 13, 1:26 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1226 PM MDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HEAVY RAIN       6 NNW MAX               40.19N 101.44W
06/13/2007  M2.84 INCH       DUNDY              NE   TRAINED SPOTTER

            RAIN TOTAL SINCE YESTERDAY. DITCHES ARE FULL AND THERE IS
            PONDING IN YARDS.

&&

SJOHNSON
Local storm report, Jun 13, 3:13 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
213 PM MDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HEAVY RAIN       2 SW MAX                40.09N 101.43W
06/13/2007  M3.10 INCH       DUNDY              NE   TRAINED SPOTTER

            RAIN TOTAL FOR TODAY

&&

MWM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:57 PM CDTFlash Flood WarningGLDGove3 hr
Jun 13, 3:41 PM CDTSevere Thunderstorm WarningGLDLogan64 min
Jun 13, 4:32 PM CDTSevere Thunderstorm WarningGLDLogan36 min
Jun 13, 5:53 PM CDTFlash Flood WarningGLDGove3 hr

Nearby

Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.